EUPCA Open Workshop

Sustaining Palliative Care Services in the Covid-19 Pandemic

This leadership pre-conference will focus on how we are sustaining, and even growing, our palliative care services throughout the Covid-19 pandemic. This crisis has created many opportunities and posed new challenges for healthcare globally. Some palliative care services are thriving, some are struggling, and some have closed. As team members who are working tirelessly experience more compassion fatigue and burnout, resilience has been a key issue. Moreover, virtual communication has often become the new reality. With the aging of our leadership, succession planning is becoming an issue. This online session will begin with a welcome by Chairs Prof. Raymond Voltz, Germany and Prof. Frank Ferris, USA, followed by a keynote presentation on this topic by Dr. Charles von Gunten, USA. Four EUPCA and four LDI Alumni from different parts of the world will share their important experience on how they dealt with these new challenges in order to sustain a palliative care program through the Covid-19 crisis. Much opportunity for discussion and questions will be given. The session result in conclusions by the chairs. Interested parties are welcome, no notification required.

Programme:

Raymond Voltz, Palliative Medicine, University Hospital Cologne, Cologne, Germany

Frank D Ferris, Palliative Medicine, OhioHealth, Columbus, Ohio, USA

Part 1: Introduction and Keynotes

3.00pm Welcome by Chairs

3.10pm Keynote: Prof. Charles F von Gunten (USA)

Part 2: Eight Leadership Stories of EUPCA and LDI Alumni

3.25pm Georg Bollig (Denmark): Influences of the COVID-19 pandemic on the development of Last Aid International and Last Aid Courses for the public

3.35pm Shoba Nair, Rajashree KC, Arun Vivek, Ajisha BS, Shiji VO (Jaipur, India): Leadership initiative in sustaining palliative care services in a teaching hospital in India during COVID-19 pandemic

3.45pm Zuzana Křemenová (Prague, Czech Republic): Leadership in pandemic

3.55pm  Discussion & Break (10 minutes)

4.20 pm Ladislav Kabelka (Brno, Czech Republic): Paliatr Vysocina – using NECPAL tool for early identification of palliative care needs during the building regional palliative care network – our COVID experience

4.30pm Farzana Khan (Dhaka, Bangladesh): Health partnership and advocacy are two priori points to develop a sustainable palliative care service in humanitarian camps

4.40pm Mark Boughey (Melbourne, Australia): Could our light have shone any brighter? How a pandemic provided us with the opportunities and influence to achieve maximum and far-reaching impact!

4.50pm  Discussion & Break (10 minutes)

5.15pm  Marius Ciurlionis (Vilnius, Lithuania): The Role of Leadership in the Promotion of Knowledge

5.25pm Rumana Dowla (Dhaka, Bangladesh), Zipporah Ali (Nairobi, Kenya), Sofia Bunge (Olavarría, Argentina), Nicolas Dawidowicz (Buenos Aires, Argentina): Advocacy: An essential leadership skill.

5.35pm Discussion

Part 3:  Closing Remarks

5.50pm  Closing Remarks by Chairs, Evaluation